Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 73, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 11, 2011, 7:35 PM CDT for 6 counties in Tennessee. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2011, 7:35 PM CDT (00:35 UTC)
- Expired
- Apr 11, 2011, 8:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cumberland County, TN, DeKalb County, TN, Grundy County, TN, Van Buren County, TN, Warren County, TN, White County, TN
The radar
The Northeast Alabama radar (KHTX), 91 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 7:45 PM CDT | TSTM WND DMG | 4 Se Mcminnville, TN | SEVERAL TREES WERE DOWNED AND SHINGLES WHERE BLOWN OF SEVERAL HOMES IN SMARTT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 5:11 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.6 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 236 m²/s²
- 0-3 km storm-relative helicity
- 536 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
185
WUUS54 KOHX 120035
SVROHX
TNC035-041-061-175-177-185-120100-
/O.NEW.KOHX.SV.W.0073.110412T0035Z-110412T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
735 PM CDT MON APR 11 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN WARREN COUNTY IN MIDDLE TENNESSEE...
WHITE COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN DEKALB COUNTY IN MIDDLE TENNESSEE...
WESTERN CUMBERLAND COUNTY IN MIDDLE TENNESSEE...
VAN BUREN COUNTY IN MIDDLE TENNESSEE...
GRUNDY COUNTY IN MIDDLE TENNESSEE...
* UNTIL 800 PM CDT
* AT 733 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE SEVERE STORMS EXTENDED FROM MCMINNVILLE TO
TRACY CITY...AND WERE MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
GRUETLI-LAAGER...
SPARTA...
SPENCER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT TUESDAY MORNING FOR
CENTRAL TENNESSEE.
&&
LAT...LON 3524 8581 3587 8576 3602 8531 3599 8526
3604 8525 3611 8502 3577 8505 3576 8524
3572 8526 3557 8542 3554 8560 3550 8553
3545 8553 3542 8548 3538 8549 3532 8556
3529 8569 3525 8569 3522 8578
TIME...MOT...LOC 0035Z 234DEG 59KT 3584 8567 3528 8573
$$
FORECASTER:13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 7:19 PM CDT, 16 minutes earlier.
Area forecast discussion, Apr 11, 7:19 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 719 PM CDT MON APR 11 2011 .UPDATE... UPDATED SUITE OF FORECAST PRODUCTS TO REFLECT THE REMOVAL OF THE FOLLOWING FOUR COUNTIES FROM TORNADO WATCH 131... BEDFORD...MARSHALL...RUTHERFORD...AND WILSON COUNTIES. && .PREV DISCUSSION.../ISSUED 652 PM CDT MON APR 11 2011/ UPDATE... UPDATED SUITE OF FORECAST PRODUCTS TO REFLECT THE REMOVAL OF THE FOLLOWING FIVE COUNTIES FROM TORNADO WATCH 131... DAVIDSON...GILES...MAURY...SUMNER...AND WILLIAMSON. PREV DISCUSSION.../ISSUED 633 PM CDT MON APR 11 2011/ UPDATE... UPDATED SUITE OF FORECAST PRODUCTS TO REFLECT REMOVAL OF TORNADO WATCH 131 FROM LEWIS AND LAWRENCE COUNTIES. PREV DISCUSSION.../ISSUED 612 PM CDT MON APR 11 2011/ UPDATE...FOR 0OZ AVIATION DISCUSSION. AVIATION...00Z AVIATION DISCUSSION. EXPECTING SHWRS/TSTMS TO CONTINUE MOVING NEWD ACROSS MID STATE THRU 12/03Z. SEVERAL ADMS POSSIBLE THRU 12/24Z. SOME SVR TSTMS POSSIBLE CSV BETWEEN 00Z-01Z ON LEADING EDGE OF LINE...PROVIDING A TEMPORARY WIND GUST POTENTIAL IN EXCESS OF 50 KTS AT CSV... BUT WITH THIS BEING SHORT LIVED AT BEST...WILL NOT SPECIFICALLY MENTION IN CSV TAF. OTHERWISE...EXPECT GRADUAL DECREASE IN CLOUDINESS AFTER 12/12Z...WITH RIDGING INFLUENCES BUILDING INTO THE MID STATE THRU 12/24Z. WIND DIRECTION WILL MOVE FROM THE SW TO NW-N THRU PERIOD...BUT GUSTS TO 30KT POSSIBLE AS THESE STRONG RIDGING INFLUENCES BUILD ACROSS THE MID STATE. PREV DISCUSSION.../ISSUED 545 PM CDT MON APR 11 2011/ UPDATE... HAVE UPDATED THE SUITE OF FORECAST PRODUCTS TO REFLECT TORNADO WATCH NUMBER 131 IN EFFECT UNTIL MIDNIGHT. PREV DISCUSSION.../ISSUED 240 PM CDT MON APR 11 2011/ DISCUSSION... SCATTERED NON SEVERE CONVECTION ONGOING ACROSS ROUGHLY THE NW HALF OF THE MID STATE. INSTABILITY PARAMETERS HOWEVER...ARE ON THE UPSWING ACROSS THE SE. STRONGER STORMS NOW PARALLEL TO THE MS RIVER. THUS...CONVECTION POTENTIAL IS EXPECTED TO CONTINUE THROUGH THE AFTERNOON AS INSTABILITIES INCREASE. GRADIENT WINDS EXPECTED TO CONTINUE TO DECREASE THIS AFTERNOON. THUS...I WILL PULL THE PLUG AND TERMINATE THE WIND ADVISORY JUST BEFORE 4 PM. AS FOR THE WATCH...WILL OPT TO KEEP IT GOING AS THE STRONGEST CONVECTION IS STILL TO OUR WEST. OTW...FOR TONIGHT...CATEGORICAL POPS ARE PENCILED IN FOR NOW AS THE SHOWER AND TSTM THREAT CONTINUES THROUGH THE LATE AFTERNOON. NOT EXPECTING THE FROPA TO OCCUR UNTIL AROUND 00Z THIS EVENING. UPPER TROUGH IS RATHER PRONOUNCED SO SOME POST FRONTAL MOISTURE IS APPARENT...WITH A PERIOD OF SHOWERS EXPECTED LATE TONIGHT. PARTIAL CLEARING EXPECTED TUES MORNING WITH A RETURN TO MOSTLY CLEAR SKIES IN THE AFTERNOON. ASSOCIATED SFC HIGH TO BE LOCATED IN CLOSE PROXIMITY AROUND 12Z WED. THUS...WILL SEE COOLER TEMPS WITH LOWS GENERALLY 40 TO 45 DEGREES...UPPER 30S PLATEAU. SFC HIGH TO MOVE EAST BY THU AFTERNOON WITH HIGH TEMPS BACK UP TO ABOVE NORMAL. IN THE EXT FCST...UPPER LOW TO DEVELOP OVER THE NATIONS INTERIOR BY WEEK'S END. THIS FEATURE WILL CLOSE OFF AND THEREBY CREATE A RATHER NON PROGRESSIVE PATTERN FOR OUR AREA. WE'LL FINALLY GET A FROPA AND PRE FRONTAL FROPA THROUGH HERE THIS WEEKEND. WILL THEREFORE INCLUDE A CHANCE OF SHOWERS AND TSTMS FOR THU NT INTO FRIDAY. HEIGHTS TO REMAIN SUPPRESSED INTO EARLY NEXT WEEK WITH SLIGHTLY BELOW NORMAL TEMPS EXPECTED. WE'LL THROW IN A LOW CHANCE OF SHOWERS FOR NEXT MONDAY AS A WEAK BOUNDARY SLIDES OUR WAY. AGAINST THE MEX GUIDANCE...WILL UNDERCUT MAX TEMPS FOR THE LATTER PORTION OF THE EXT. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 31
Hazardous weather outlook, Apr 11, 5:24 PM CDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 524 PM CDT MON APR 11 2011 TNZ007>011-027>034-058>066-075-077>080-093>095-121000- ROBERTSON-SUMNER-MACON-CLAY-PICKETT-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-LEWIS-WILLIAMSON-MAURY- MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 524 PM CDT MON APR 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT AS SEVERE THUNDERSTORMS CONTINUE TO MOVE ACROSS LOCATIONS GENERALLY ALONG AND EAST OF A HOHENWALD TO PORTLAND LINE...ISOLATED TORNADOES ...HAIL OF ONE INCH IN DIAMETER OR LARGER...DAMAGING WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...WILL BE POSSIBLE THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED. SPOTTER REPORTS WILL BE NEEDED. TNZ005-006-022>026-056-057-121000- STEWART-MONTGOMERY-BENTON-HOUSTON-HUMPHREYS-DICKSON-CHEATHAM- PERRY-HICKMAN- 524 PM CDT MON APR 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Local storm report, Apr 11, 4:17 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
417 PM CDT MON APR 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM TSTM WND DMG LINDEN 35.61N 87.84W
04/11/2011 PERRY TN LAW ENFORCEMENT
TREE DOWN ACROSS HWY 412 NEAR LINDEN
&&
21Local storm report, Apr 11, 4:53 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
453 PM CDT MON APR 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 8 E CENTERVILLE 35.79N 87.31W
04/11/2011 HICKMAN TN LAW ENFORCEMENT
TREE DOWN ALONG HWY 230
&&
21Local storm report, Apr 11, 5:25 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
525 PM CDT MON APR 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 4 S NASHVILLE 36.11N 86.78W
04/11/2011 E0.88 INCH DAVIDSON TN AMATEUR RADIO
NICKEL HAIL AT THOUSAND OAKS
&&
21Local storm report, Apr 11, 6:13 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
613 PM CDT MON APR 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 8 E CENTERVILLE 35.79N 87.31W
04/11/2011 HICKMAN TN TRAINED SPOTTER
IN THE COMMUNITY OF LITTLELOT...2 INCH DIAMETER TREES
DOWN AND SMALL OUTBUILDING DAMAGED.
&&
21Local storm report, Apr 11, 6:18 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
618 PM CDT MON APR 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL MOUNT JULIET 36.21N 86.52W
04/11/2011 E0.75 INCH WILSON TN EMERGENCY MNGR
PENNY SIZE HAIL REPORTED AT PROVIDENCE PLACE.
&&
21Special weather statement, Apr 11, 7:33 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 733 PM CDT MON APR 11 2011 TNZ032-064>066-078>080-120115- CUMBERLAND-DEKALB-GRUNDY-PUTNAM-VAN BUREN-WARREN-WHITE- 733 PM CDT MON APR 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND...DEKALB...GRUNDY... PUTNAM...VAN BUREN...WARREN AND WHITE COUNTIES... AT 729 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF MCMINNVILLE TO TRACY CITY...MOVING NORTHEAST AT 55 MPH. PEOPLE IN EASTERN WARREN...GRUNDY...SOUTHEASTERN DEKALB... SOUTHEASTERN PUTNAM...VAN BUREN...WESTERN CUMBERLAND AND WHITE COUNTIES...INCLUDING THE CITIES OF MCMINNVILLE...TRACY CITY... GRUETLI-LAAGER...SPARTA AND SPENCER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. 13
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 7:53 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Van Buren, White | 25 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.